Wednesday, December 30, 2009

Tylenol Pain Caplets Recalled Due to Trace Chemical Which Causes Nausea and Vomiting

The Associated Press and other major media outlets are reporting that Johnson & Johnson is expanding a voluntary recall of Tylenol Arthritis Caplets due to consumer reports of a moldy smell that can cause nausea and sickness.

The FDA released a statement on their website that Johnson & Johnson is now recalling all product lots of the Arthritis Pain Caplet 100 count bottles with the red EZ-Open Cap. Johnson & Johnson had previously recalled five lots of the product last month after consumers complained of a musty, mildew-like odor that triggered nausea, stomach pan, vomiting and diarrhea.

Johnson & Johnson is saying that the odor results from trace amounts of a chemical called 2, 4, 6-tribromoanisole. That chemical is believed to result from the breakdown of another chemical used to treat wooden pallets that transport and store packaging materials. To date, the side effects, which also include vomiting and diarrhea, have been "temporary and non-serious," although the health effects of the compound have not been studied.

The company will reintroduce Tylenol Arthritis Pain Caplets 100 count by January after moving production to a new facility.

For more information on the recall visit the Tylenol website:

This recall, based on onsite product contamination, energizes the need for material screening of products within the supply chain to protect consumers from fraud, adulteration, contamination and counterfeit products.

To learn more about onsite pharmaceutical material screening solutions, visit:

No comments: